Athens 2016 Registration Programme Exhibitor Information Virtual Exhibition Satellite Meetings
ATHENS escrs

Posters

Search Abstracts by author or title
(results will display both Free Papers & Poster)

High definition imaging correlations in topiramate-induced acute glaucoma and myopia

Poster Details

First Author: K.Vahdani UK

Co Author(s):    G. Makrygiannis   N. Habib           

Abstract Details

Purpose:

To report a case of topiramate-induced bilateral acute angle closure and myopia, present high definition imaging findings and discuss the management.

Setting:

A 26-year-old lady presented to emergency department with bilateral sudden loss of vision. Past history included low myopia, mixed connective tissue disease and migraine for which she was started on topiramate two weeks prior to the presentation.

Methods:

Case report. Refraction, photography, Spectral Domain-Optical Coherence Tomography (SD-OCT), and B-scan Ultrasonography were used to investigate the anterior and posterior segment changes.

Results:

The patient was found to have visual acuity of counting fingers OU, acute myopia (-5.00 DS myopic shift), bilateral acute angle closure (Photography & SD-OCT) with high intra-ocular pressures (30 mmHg), and bilateral cilio-choroidal effusion (B-scan) with forward lens shift (SD-OCT & photography). Topiramate was stopped and treatment initiated with oral acetazolamide, topical prostaglandin analogue, cyclopegic and steroid. Five days later, vision, intraocular pressures and angle anatomy returned to normal and there was resolution of the effusion.

Conclusions:

Topiramate is an antiseizure medication also used for treatment of migraine, depression, neuropathic pain and obesity. Bilateral acute secondary angle closure and acute myopia may develop following treatment with topiramate. Anterior segment SD-OCT, and Ultrasonography are useful in early detection and monitoring of this severe adverse event. FINANCIAL DISCLOUSRE: NONE

Back to Poster listing